MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134460
Medical Device Problem Codes Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Fistula (1862); Unspecified Infection (1930); Staphylococcus Aureus (2058)
Date of Event 02/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
With the current information provided, no conclusion can be made.It is alleged the patient experienced infection and adhesions.Adhesions is a known inherent risk of hernia repair surgery and are identified in the adverse reactions section of the ifu as a known possible complication.In regards to infection, the warning section of the ifu states "if an infection develops, treat the infection aggressively.The prosthesis may not have to be removed.An unresolved infection, however, may require removal of the prosthesis.¿ with no lot number provided a review of the manufacturing records could not be conducted.This file represents one of the two (2) composix lp devices, a second file was created to address the second composix lp device.No device returned for evaluation.
 
Event or Problem Description
As reported, on (b)(6) 2007, the patient underwent surgery for implant of two (2) bard/davol composix l/p mesh.It was reported that the patient began to experience abdominal pain toward the end of 2018 and underwent additional surgery on (b)(6) 2019 for partial explant of both devices.It is alleged that the mesh had caused a (b)(6) infection and lysis of adhesions from her appendix and intestines.
 
Event or Problem Description
As reported, on (b)(6) 2007, the patient underwent surgery for implant of two (2) bard/davol composix l/p mesh.It was reported that the patient began to experience abdominal pain toward the end of 2018 and underwent additional surgery on (b)(6) 2019 for partial explant of both devices.It is alleged that the mesh had caused a staph infection and lysis of adhesions from her appendix and intestines.Addendum per additional information provided: (b)(6) 2007 ¿ patient was diagnosed with large incisional hernia thereby underwent laparoscopic repair with implant of composix l/p mesh (device 1 ¿ left) and (device 2 - right).Per operative notes, ¿adhesions were lysed.A large composix l/p mesh (device 1-left) was placed in the mid abdomen extending to the left side, another overlying a smaller composix l/p mesh (device 2-right) was placed to the right side and tacked.¿ (b)(6) 2019 ¿ patient was diagnosed with right lower quadrant abscess, fistula, left inguinal hernia infected mesh thereby underwent laparoscopic repair with removal of (device 2-right) and an implant of ventralex mesh (device 3).Per operative notes, ¿adhesions were lysed.The suprapubic left side hernia was seen.A ventralex mesh (device 3) was placed anchored to the tissue.In the right lower quadrant abscess cecum was attached to the mesh was infected purulent material was present along with the pieces of mesh (device 2) that were not incorporated were removed.¿ (note: there is no product identifier given for implanted ventralex mesh in this procedure).
 
Additional Manufacturer Narrative
With the current information provided, no conclusion can be made.It is alleged the patient experienced infection and adhesions.Adhesions is a known inherent risk of hernia repair surgery and are identified in the adverse reactions section of the ifu as a known possible complication.In regards to infection, the warning section of the ifu states "if an infection develops, treat the infection aggressively.The prosthesis may not have to be removed.An unresolved infection, however, may require removal of the prosthesis.¿ with no lot number provided a review of the manufacturing records could not be conducted.This file represents one of the two (2) composix lp devices, a second file was created to address the second composix lp device.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the udi.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH ¿ COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9694872
Report Number1213643-2020-01101
Device Sequence Number2362056
Product Code FTL
UDI-Device Identifier00801741031274
UDI-Public(01)00801741031274(10)DAQJ0027
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0134460
Device Lot NumberDAQJ0027
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient Weight55 KG